MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101650
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after detachment of the subject coil, when the delivery wire was pulled thinking the subject coil was detached successfully since three beep sound was heard.However, it had not been detached.Then the subject coil was reinserted, but it could not be operated as expected.The subject coil was retrieved, and found it was stretched and prematurely detached inside the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D4 lot # - corrected from 610165 to 24101552.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was not returned with the coil, the main coil was found to be stretched, the main coil was also seen to be tangled, and the main coil was found to be detached/separated.A functional inspection for the reported events 'main coil prematurely detached/separated during use' and 'main coil stretched' was not available as the defect was confirmed during analysis.A functional inspection for the reported even 'main coil false detachment signal' was not available as only main coil was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.After detachment of the coil, when the delivery wire was pulled back it was noted the coil had not detached.Then the coil was reinserted, but the coil could not be operated as expected.So, the coil was retrieved, and found it was stretched and prematurely detached.An assignable cause of procedural factors will be assigned to the as reported 'main coil prematurely detached/separated' during use, 'main coil stretched' and 'main coil false detachment signal' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil prematurely detached/separated during use', 'main coil tangled' and 'main coil stretched' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
It was reported that after detachment of the subject coil, when the delivery wire was pulled thinking the subject coil was detached successfully since three beep sound was heard; however, it had not been detached.Then the subject coil was reinserted, but it could not be operated as expected.The subject coil was retrieved, and found it was stretched and prematurely detached inside the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17561461
Report Number3008881809-2023-00422
Device Sequence Number6684413
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Catalogue NumberM0036101650
Device Lot Number24101552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); MICROCATHETER (UNKNOWN ); TARGET COIL (STRYKER)
Patient SexUnknown